Mississippi, 2019Damaging Wind in Mississippi, December 10, 2019
December 10, 2019 · NWS JAN · 1 event in 1 county or zone
A cold front moved through the region during the early morning hours of December 10th. While most locations did not see severe weather, a single storm was able to produce strong winds in Clarke County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the region during the early morning hours of December 10th. While most locations did not see severe weather, a single storm was able to produce strong winds in Clarke County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 10, 4:07 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 10, 4:07 AM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
407 AM CST Tue Dec 10 2019
.DISCUSSION...
Through tonight:
Latest radar data showing precipitation area expanding behind
frontal boundary as winds aloft continue to back in response to
approaching wave leading to strong isentropic ascent. This will
continue through the day, especially as the frontal boundary
steepens aloft with the approaching system. Along and ahead of the
boundary, convergence has allowed for some deeper convection
which is putting down a quarter to half inch an hour rates. These
rates would eventually become a problem, but the progression of
the boundary is as such for these deeper elements to be more
transitory.
Model soundings indicate that the deepening cold air mass will
impinge upon trailing ascent over the northern portions enough so
for the rain to become mixed with or change over to snow during
the afternoon and evening. Some light accumulations appear
possible over these areas, especially over north central/northeast
areas where the duration of snow will be the longest. Amounts
here may approach 0.5 inch, with lesser amounts elsewhere.
The precipitation will quickly come to an end after midnight
followed by a rapid decrease in cloud cover as much drier pours
into the area. Mid 20s over the north certainly seem attainable
where snow cover and clearing skies enhance radiation. /GG/
Wednesday through Monday:
By Wednesday morning, the shortwave trough axis and inherent
ascent should be south and east of our forecast area, with perhaps
only a slight chance for rain showers to continue in the
Hattiesburg area before Noon. The progressive upper-level pattern
will continue to bring a series of shortwaves across the CONUS
into next week. Timing and north-south position can be less
certain with these type of embedded shortwaves in zonal flow, but
current consensus of guidance suggests waves moving through our
region around the Thursday/Friday time frame and again around
Sunday to Monday. Each of these systems will bring an increase in
the chance for rain showers, and perhaps a better chance for
thunderstorms for the early next week system. Temperatures for the
end of the work week and into the weekend should be near normal
for this time of year with no significant cold or warm advection
expected at this time. /NF/
&&
.AVIATION...
06Z TAF discussion:
Ceilings will continue to lower becoming MVFR/IFR as rain becomes
widespread across the region. Once the rain begins, MVFR/IFR
conditions will set in as the rains continue through the majority
of the period. The rain will become mixed with snow at GLH, GWO
and GTR during the afternoon into the early evening before
ending./GG/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 52 33 54 35 / 96 89 4 6
Meridian 58 34 55 34 / 99 93 5 8
Vicksburg 50 32 54 34 / 95 86 3 4
Hattiesburg 66 38 56 37 / 100 95 17 10
Natchez 53 34 56 36 / 95 95 5 6
Greenville 44 29 48 32 / 96 55 1 4
Greenwood 47 28 51 33 / 96 70 1 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
NF/GG
Hazardous weather outlook, Dec 10, 3:37 AM CST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
337 AM CST Tue Dec 10 2019
ARZ074-075-MSZ018-019-025>030-032>034-036-037-110945-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Choctaw-Oktibbeha-Washington-Holmes-
Attala-
337 AM CST Tue Dec 10 2019
This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, and north central Mississippi.
.DAY ONE...Today and Tonight
SNOW
THREAT...Limited
TIMING...This afternoon into tonight
Rain will become mixed with or change over to snow this afternoon
into tonight before ending. Accumulations of up to a half inch are
possible in grassy areas, as well as, bridges and overpasses. This
could cause travel to become difficult in those areas.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
LAZ007>009-015-016-023>026-MSZ031-035-038>066-072>074-110945-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Lowndes-Humphreys-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
337 AM CST Tue Dec 10 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, northeast Mississippi, and south
central Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
26
&&
...HAZARD LEGEND...
*SNOW*
Extreme...Extreme snow accumulation expected and some
infrastructure could be compromised. Roads impassable and
widespread power outages are likely.
Significant...Significant snow accumulation expected. Dangerous
travel conditions and many roads impassable. Numerous power
outages are possible.
Elevated...Snow-covered roads and bridges likely. Difficult travel
conditions expected. Sporadic power outages possible.
Limited...Bridges may be snow-covered. Difficult travel possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR WINTER WEATHER ISSUES...
Current Winter Weather...
https://www.weather.gov/jan/safe_Winter
Day 1 through 3 Winter Threats...
https://www.wpc.ncep.noaa.gov/wwd/winter_wx.shtml
Winter Impact Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfhsd.html
Thunderstorm Wind, Clarke
- When
- December 10, 5:15 AM CST
- Where
- Clarke County, 1.36 mi WSW of Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 32.170, -88.840
Two truck trailers were moved on the west side of a trucking facility. One was picked up and the other was pushed into the cab of the truck. The west facing roll up door of the building was also pushed in and a couple of skylights were broken out. This occurred on Highway 513W, just a mile west of Highway 11. Also, on South Street a porch was blown off of a mobile home and blown into the backyard, which damaged a storage building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, December 10 to 13, 201912 events
- Winter Weather in Alabama, December 10, 201911 events
- Winter Weather in Tennessee, December 10, 201911 events
- Winter Weather in Arkansas, December 10, 20198 events
- Drought in Texas, December 10 to 31, 20196 events
- Dense Fog in California, December 10 to 11, 2019$10,000 · 6 events
- Winter Weather in Kentucky, December 10 to 11, 20195 events
- Winter Weather in Virginia, December 10 to 11, 20195 events
- Heavy Snow in Washington, December 10 to 11, 20195 events
- Heavy Snow in Washington, December 10 to 15, 20194 events
- Winter Weather in Tennessee, December 10, 20193 events
- Lake-Effect Snow in Ohio, December 10 to 11, 20192 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 859550.